Alert archive / Florida / Tornado Warnings in 2009

Tornado Warning 5, NWS Tampa Bay, FL

May 13, 2009Hillsborough County, Florida

NWS Tampa Bay, FL issued this tornado warning at May 13, 2009, 6:28 PM EDT for Hillsborough County, Florida. It was in force for 17 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 13, 2009, 6:28 PM EDT (22:28 UTC)
Expired
May 13, 2009, 6:45 PM EDT
In force
17 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon

County Hillsborough County, FL

The radar

The Tampa radar (KTBW), 33 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 13, 6:33 PM EDTTORNADO3 Sse Temple Terrace, FLMOTORIST DRIVING NORTH ON US HWY 301 REPORTS A TORNADO NEAR THE INTERSECTION OF INTERSTATE 4 AND HWY 301.
May 13, 6:40 PM EDTTORNADO1 Se Temple Terrace, FLSTATE WATCH OFFICE REPORTED A FUNNEL CLOUD PASSED OVER A BUILDING ON INDUSTRIAL DR. POWER LINES WERE REPORTED DOWN AROUND 640PM. POSSIBLE TORNADO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 10.5 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2009-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 601 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2009-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
601 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
949 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KTBW 132228
TORTBW
FLC057-132245-
/O.NEW.KTBW.TO.W.0005.090513T2228Z-090513T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
628 PM EDT WED MAY 13 2009

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL HILLSBOROUGH COUNTY IN FLORIDA.

* UNTIL 645 PM EDT

* AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO NEAR EAST LAKE-ORIENT PARK...OR NEAR TEMPLE TERRACE. 
  NEARLY STATIONARY.

* THE TORNADO WILL BE NEAR...
  TEMPLE TERRACE.
  EAST LAKE-ORIENT PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THE TORNADO GO TO A SMALL INTERIOR ROOM IN
A STRONG AND WELL CONSTRUCTED BUILDING. CARS AND MOBILE HOMES ARE NOT
SAFE IF NO SHELTER IS AVAILABLE...LIE FLAT IN A DITCH OR CULVERT AND
COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE PLEASE CALL
813-645-2323.

&&

LAT...LON 2798 8249 2810 8240 2803 8228 2791 8237
TIME...MOT...LOC 2229Z 309DEG 2KT 2801 8238

$$
2 follow-up statements
000 
WWUS52 KTBW 132234
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
634 PM EDT WED MAY 13 2009

FLC057-132245-
/O.CON.KTBW.TO.W.0005.000000T0000Z-090513T2245Z/
HILLSBOROUGH FL-
634 PM EDT WED MAY 13 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR CENTRAL
HILLSBOROUGH COUNTY...

AT 633 PM EDT...THE PUBLIC REPORTED A TORNADO NEAR U.S. 301 AND 
INTERSTATE FOUR. THIS TORNADO WAS DRIFTING.

THE TORNADO WILL BE NEAR...
  TEMPLE TERRACE.
  EAST LAKE-ORIENT PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THE TORNADO GO TO A SMALL INTERIOR ROOM IN
A STRONG AND WELL CONSTRUCTED BUILDING. CARS AND MOBILE HOMES ARE NOT
SAFE IF NO SHELTER IS AVAILABLE...LIE FLAT IN A DITCH OR CULVERT AND
COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 2798 8249 2810 8240 2803 8228 2791 8237
TIME...MOT...LOC 2234Z 330DEG 1KT 2801 8239

$$
000 
WWUS52 KTBW 132243
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
643 PM EDT WED MAY 13 2009

FLC057-132253-
/O.EXP.KTBW.TO.W.0005.000000T0000Z-090513T2245Z/
HILLSBOROUGH FL-
643 PM EDT WED MAY 13 2009

...THE TORNADO WARNING FOR CENTRAL HILLSBOROUGH COUNTY WILL EXPIRE AT
645 PM EDT...

THE TORNADO HAS LIFTED...HOWEVER THE STORM WILL CONTINUE TO PRODUCE
STRONG GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL UNTIL IT FULLY
DISSIPATES. IF THE STORM SHOULD STRENGTHEN AGAIN...ANOTHER SEVERE 
THUNDERSTORM WARNING MAY BE REQUIRED. STAY TUNED FOR UPDATES.

LAT...LON 2798 8249 2810 8240 2803 8228 2791 8237
TIME...MOT...LOC 2243Z 330DEG 1KT 2801 8239

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at May 13, 2:11 PM EDT, 4 hours 17 minutes earlier.

Area forecast discussion, May 13, 2:11 PM EDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
211 PM EDT WED MAY 13 2009

...ANOTHER ACTIVE AFTERNOON WITH A FEW STRONG TO SEVERE STORMS
EXPECTED...

.SHORT TERM (TONIGHT-FRIDAY)...BOUNDARY HAS WASHED OUT ACROSS THE
REGION WITH HIGH PRESSURE BUILDING SOUTH FROM OFF THE NEW ENGLAND
COAST. THIS HIGH WILL CONTINUE TO DRIFT EAST DURING THE SHORT TERM
KEEPING AN OVERALL EASTERLY FLOW ACROSS THE AREA. LEFTOVER
MOISTURE ASSOCIATED WITH THE BOUNDARY WILL COMBINE WITH DAYTIME
HEATING AND THE SEA BREEZES TO CAUSE MORE SCATTERED AFTERNOON AND
EVENING THUNDERSTORMS THIS AFTERNOON AND AGAIN ON THURSDAY. FOR
THE REST OF THIS AFTERNOON AND EVENING CONDITIONS REMAIN FAVORABLE
FOR A FEW STRONG TO SEVERE STORMS CONTAINING HAIL AND GUSTY WINDS.
ON THURSDAY THE EASTERLY FLOW WILL BE STRONG ENOUGH TO KEEP THE
WEST COAST SEA BREEZE CLOSE TO THE COAST AND THEREFORE THE HIGHEST
PROBABILITY OF PRECIPITATION WILL BE GENERALLY WEST OF INTERSTATE
75. BY FRIDAY SLIGHTLY DRIER AIR WILL MOVE INTO THE AREA LOWERING
THE OVERALL RAIN CHANCES...AND WITH THE EASTERLY FLOW CONTINUING
TO LIMIT PROGRESSION OF THE WEST COAST SEA BREEZE THE BEST CHANCE
FOR CONVECTION WILL BE CLOSE TO THE COAST.

TEMPERATURES WILL REMAIN NEAR TO SLIGHTLY ABOVE NORMAL THROUGH THE
PERIOD WITH DAYTIME HIGHS MOSTLY IN THE MID 80S TO AROUND 90 AND
OVERNIGHT LOWS IN THE MID 60S TO MID 70S.

.LONG TERM (FRIDAY NIGHT - WEDNESDAY)...DISCREPANCIES AND
INCONSISTENCIES BETWEEN MODELS CONTINUE IN THE LONG RANGE GUIDANCE
AS EACH SOLUTION HAS A DIFFERENT DEPICTION OF THE LOW DEVELOPMENT BY
MONDAY. GFS AND DGEX ARE VERY MUCH AGGRESSIVE WITH STRONG
CYCLOGENESIS TO THE SOUTH OF FLORIDA AND BRINGING IT INTO THE AREA
FOLLOWING VERY DIFFERENT PATHS. ECMWF CONTINUES TO BE THE MOST
CONSERVATIVE OF THE SOLUTIONS...WHICH BLENDED WITH CLIMO SHOULD
PROVIDE A BETTER FORECAST ALTERNATIVE AT THIS TIME. THIS WILL ALSO
BE IN BETTER AGREEMENT WITH SURROUNDING OFFICES. THANKS TO MFL AND
MLB FOR THE OFFICE COORDINATION.

FOR THE MOST PART...RAIN CHANCES REMAIN AROUND 30 PERCENT EACH
AFTERNOON WITH GUARANTEED ADJUSTMENTS FOR THE BEGINNING OF NEXT
WEEK. REGARDLESS OF THE FINAL SOLUTION OF THE AFOREMENTIONED
POTENTIAL LOW...A TROUGH PUSHES INTO NORTHERN FLORIDA LATE SUNDAY
AND EARLY MONDAY WITH AN ASSOCIATED SFC FRONT REACHING THE NORTHERN
PORTIONS OF THE CWA. THIS FRONTAL FEATURE WILL AT LEAST ENSURE SOME
KIND OF SHOWER/TSTORM ACTIVITY MONDAY AFTERNOON. STAY TUNED.

&&

.AVIATION...LOW LEVEL CUMULUS WILL CONTINUE TO DEVELOP AND BUILD
THROUGH THE AFTERNOON. AT LEAST VICINITY THUNDERSTORMS ARE
EXPECTED AT ALL TERMINALS ALONG WITH POSSIBLE BRIEF PERIODS OF
MVFR/LOCAL IFR CONDITIONS. VFR SHOULD THEN RETURN TONIGHT AND
PREVAIL THROUGH THE EARLY MORNING HOURS...EXCEPT FOR SOME
POSSIBLE BRIEF PERIODS OF MVFR VISIBILITIES IN PATCHY FOG NEAR
SUNRISE.

&&

.MARINE...EASTERLY FLOW WILL PERSIST AS HIGH PRESSURE MOVES
OUT INTO THE WESTERN ATLANTIC OCEAN DURING THE WEEK. WE SHOULD
START TO SEE NOCTURNAL SURGES DEVELOP EACH EVENING STARTING
THURSDAY NIGHT WITH WINDS INCREASING TO 15 TO 20 KNOTS. THEN
DURING THE DAY WINDS WILL DIMINISH ALLOWING THE WEST COAST SEA
BREEZE TO DEVELOP NEAR THE COAST.

&&

.FIRE WEATHER...NO HIGHLIGHTS FOR THE NEXT FEW DAYS AS RELATIVE
HUMIDITIES ARE EXPECTED TO REMAIN ABOVE CRITICAL THRESHOLDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  71  88  71  89 /  20  50  20  20
FMY  69  90  68  90 /  10  40  10  30
GIF  70  89  69  90 /  10  40  10  20
SRQ  68  87  68  88 /  20  50  20  20
BKV  67  88  66  89 /  20  50  20  20
SPG  74  87  74  88 /  20  50  20  20

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE WEATHER...69/CLOSE
LONG TERM/AVIATION...22/REYNES
Hazardous weather outlook, May 13, 5:09 AM EDT, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
509 AM EDT WED MAY 13 2009

FLZ039-042-043-048>052-055>057-060>062-065-131530-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
509 AM EDT WED MAY 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
A MOIST AND UNSTABLE AIR MASS COMBINED WITH A REMNANT FRONTAL BOUNDARY
ACROSS THE NORTH CENTRAL PENINSULA AND THE EAST AND WEST COAST SEA
BREEZE CIRCULATIONS WILL SUPPORT SCATTERED SHOWER AND THUNDERSTORM
DEVELOPMENT OVER ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA TODAY. RATHER
COOL TEMPERATURES IN THE MID LEVELS OF THE ATMOSPHERE ALONG WITH
STRONG INSTABILITY MAY SUPPORT SOME STRONG TO SEVERE STORMS OVER
THE REGION WITH LARGE HAIL AND STRONG DOWN BURST WINDS A POSSIBILITY.
IN ADDITION FREQUENT LIGHTNING STRIKES WILL ACCOMPANY THE STORMS
AND A WEAK STEERING FLOW WILL SUPPORT SLOW MOVING STORMS WITH LOCALLY
HEAVY RAINFALL. WITH A SLIGHTLY STRONGER EASTERLY WIND FLOW TODAY THE
WEST COAST SEA BREEZE SHOULD HANG CLOSER TO THE COAST AND THIS IS WHERE
THE GREATEST AREAL COVERAGE OF STORMS SHOULD SET UP MAINLY ALONG AND
JUST TO THE WEST OF THE I 75 CORRIDOR DURING THE AFTERNOON AND EARLY
EVENING HOURS.

ALL RESIDENTS AND VISITORS OF WEST CENTRAL AND SOUTHWEST FLORIDA SHOULD
KEEP AN EYE TO THE SKY TODAY. WHEN SKIES DARKEN...MOVE INDOORS. IF
THERE IS TIME...UNPLUG APPLIANCES AND ELECTRICAL EQUIPMENT. WAIT UNTIL
THE STORM ENDS BEFORE USING THE TELEPHONE OR RUNNING WATER.

MARINER SHOULD BE ON THE LOOKOUT FOR STORMS LATE IN THE DAY AS THEY
DRIFT WEST INTO THE NEAR SHORE GULF WATERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

...THUNDERSTORM IMPACT...
A MOIST AND UNSTABLE AIR MASS WILL SUPPORT ADDITIONAL SHOWER AND
THUNDERSTORM DEVELOPMENT ALONG THE SEA BREEZE CIRCULATION ON THURSDAY.
LOCALLY HEAVY RAINS...FREQUENT LIGHTNING STRIKES...GUSTY WINDS AND
SMALL HAIL WILL BE POSSIBLE WITH THE STORMS. LOWER STORM COVERAGE
IS EXPECTED ON FRIDAY AS SOME DRIER AIR MOVES INTO THE REGION...THEN
ISOLATED TO SCATTERED THUNDERSTORM COVERAGE IS EXPECTED ACROSS THE
REGION SATURDAY THROUGH TUESDAY MAINLY DURING THE AFTERNOON AND EARLY
EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER TODAY AND SELF ACTIVATE IF
NEEDED.

MCMICHAEL

In the hours before

Special weather statement, May 13, 5:18 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
518 PM EDT WED MAY 13 2009

FLZ039-132200-
LEVY-
518 PM EDT WED MAY 13 2009

...STRONG THUNDERSTORMS WILL AFFECT LEVY COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES SEVERAL AREAS
OF THUNDERSTORMS...MOVING NORTH AT 5 MPH...WILL AFFECT LEVY
COUNTY...UNTIL 600 PM EDT.

GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. HAIL UP TO ONE HALF INCH IN
DIAMETER IS EXPECTED. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR
ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.

LAT...LON 2952 8259 2926 8244 2922 8254 2909 8257
      2911 8277 2915 8282 2916 8281 2916 8283
      2917 8285 2957 8294
TIME...MOT...LOC 2118Z 187DEG 6KT 2944 8261
Special weather statement, May 13, 5:18 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
518 PM EDT WED MAY 13 2009

FLZ062-065-132215-
CHARLOTTE-LEE-
518 PM EDT WED MAY 13 2009

...STRONG THUNDERSTORMS WILL AFFECT EASTERN LEE AND SOUTHEASTERN
CHARLOTTE COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS...
MOVING NORTHWEST AT 5 MPH...WILL AFFECT LEHIGH ACRES...FORT MYERS...
TICE AND MORSE SHORES...UNTIL 615 PM EDT.

GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. HAIL UP TO DIME SIZE IS
EXPECTED. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.

LAT...LON 2643 8182 2688 8194 2686 8157 2644 8160
TIME...MOT...LOC 2118Z 156DEG 6KT 2664 8176
Special weather statement, May 13, 5:25 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
525 PM EDT WED MAY 13 2009

FLZ048-049-132215-
HERNANDO-PASCO-
525 PM EDT WED MAY 13 2009

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL PASCO AND SOUTHERN
HERNANDO COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF
THUNDERSTORMS STATIONARY BUT DEVELOPING SOUTHWARD...WILL AFFECT
WESLEY CHAPEL...SAN ANTONIO...MASARYKTOWN AND LAND O LAKES...UNTIL
615 PM EDT.

GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. HAIL UP TO ONE HALF INCH IN
DIAMETER IS EXPECTED. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN.
ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES.

LAT...LON 2854 8220 2818 8214 2818 8248 2855 8248
TIME...MOT...LOC 2125Z 143DEG 1KT 2854 8238 2835 8241
          2822 8239
Local storm report, May 13, 5:53 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
553 PM EDT WED MAY 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     FUNNEL CLOUD     1 NW BONITA SPRINGS     26.35N 81.80W
05/13/2009                   LEE                FL   TRAINED SPOTTER

            FUNNEL CLOUD SPOTTED NW OF BONITA SPRINGS AND WEST OF
            INTERSTATE 75...REPORT RELAYED FROM WFO MIAMI.

&&

MCANTIN
Special weather statement, May 13, 6:02 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
602 PM EDT WED MAY 13 2009

FLZ062-132245-
CHARLOTTE-
602 PM EDT WED MAY 13 2009

...STRONG THUNDERSTORMS WILL AFFECT EASTERN CHARLOTTE COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF
THUNDERSTORMS...MOVING NORTH AT 10 MPH...WILL AFFECT TUCKERS CORNER
AND BABCOCK RANCH...UNTIL 645 PM EDT.

GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. HAIL UP TO DIME SIZE IS
EXPECTED.

LAT...LON 2703 8189 2703 8162 2678 8169 2678 8189
TIME...MOT...LOC 2202Z 180DEG 9KT 2687 8179
Special weather statement, May 13, 6:14 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
614 PM EDT WED MAY 13 2009

FLZ051-055-132300-
MANATEE-HILLSBOROUGH-
614 PM EDT WED MAY 13 2009

...STRONG THUNDERSTORMS WILL AFFECT HILLSBOROUGH AND NORTHEASTERN
MANATEE COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF
THUNDERSTORMS STATIONARY...WILL AFFECT WIMAUMA...SUN CITY CENTER...
RIVERVIEW AND PALM RIVER-CLAIR MEL...UNTIL 700 PM EDT.

GUSTY WINDS UP TO 40 MPH WILL OCCUR. FUNNEL CLOUDS ARE ALSO POSSIBLE
AS SEVEREL GUST FRONTS COLLIDE ALONG THESE STORMS. FREQUENT LIGHTNING
IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY IF CAUGHT
OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. HAIL UP
TO ONE HALF INCH IN DIAMETER IS POSSIBLE. TORRENTIAL RAINS WILL
REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON
ROADWAYS.

LAT...LON 2816 8229 2761 8206 2752 8233 2778 8243
      2782 8239 2789 8241 2791 8244 2790 8246
      2792 8247 2790 8248 2788 8247 2788 8248
      2807 8256
TIME...MOT...LOC 2211Z 140DEG 1KT 2802 8243 2783 8243
          2769 8211

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 2:52 PM EDTSpecial Weather StatementTBWCharlotte38 min
May 13, 2:54 PM EDTSpecial Marine WarningTBW36 min
May 13, 3:05 PM EDTSpecial Weather StatementTBWHighlands40 min
May 13, 3:36 PM EDTSevere Thunderstorm WarningTBWCharlotte, Sarasota24 min
May 13, 3:44 PM EDTSpecial Marine WarningTBW46 min
May 13, 4:00 PM EDTSpecial Weather StatementTBWSarasota60 min
May 13, 4:36 PM EDTSpecial Weather StatementTBWCitrus39 min
May 13, 4:38 PM EDTSpecial Weather StatementTBWDeSoto67 min
May 13, 4:42 PM EDTTornado WarningTBWLee33 min
May 13, 4:44 PM EDTSpecial Marine WarningTBW46 min
May 13, 4:49 PM EDTSevere Thunderstorm WarningTBWCitrus26 min
May 13, 4:54 PM EDTSpecial Weather StatementTBWDeSoto56 min
May 13, 4:57 PM EDTSpecial Weather StatementTBWDeSoto53 min
May 13, 4:57 PM EDTSevere Thunderstorm WarningTBWCitrus, Hernando33 min
May 13, 5:10 PM EDTSpecial Weather StatementTBWManatee65 min
May 13, 5:18 PM EDTSpecial Weather StatementTBWLevy42 min
May 13, 5:25 PM EDTSpecial Weather StatementTBWPasco50 min
May 13, 6:02 PM EDTSpecial Weather StatementTBWCharlotte43 min
May 13, 6:14 PM EDTSpecial Weather StatementTBWHillsborough46 min
May 13, 6:15 PM EDTSevere Thunderstorm WarningTBWHillsborough30 min
May 13, 6:25 PM EDTSevere Thunderstorm WarningTBWCharlotte, DeSoto35 min
May 13, 6:45 PM EDTSpecial Weather StatementTBWHillsborough60 min
May 13, 6:46 PM EDTAreal Flood AdvisoryTBWHillsborough119 min
May 13, 6:57 PM EDTSpecial Marine WarningTBW48 min
May 13, 7:05 PM EDTSpecial Weather StatementTBWPinellas55 min
May 13, 7:45 PM EDTSpecial Marine WarningTBW60 min

Nearby

Tornado Warnings in Florida, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.